PDA

View Full Version : May Vit deficiency be significant in SLE



Phonne Myat Kyaw
01-24-2013, 04:29 AM
Hi, Buddy
I had one thought this morning.
Steriod used in SLE impaired bone metabolism, increasing calcium resorption from bone, propably resulting in osteoporosis and osteonecrosis.
And, we. SLE patient are photosensitive, must be strictly avoided sunlight, so we may have vit D deficiency.
So, these combination cause profound negative effect on bone, i think.
Plz, Discuss with me if u r interested.

SleepyInSeattle
01-24-2013, 08:52 AM
Many of us take Vitamin D supplements, often at prescription levels (50,000iu/week or more) for a while.

My Rheum also told me to take Calcium supplements while I was on Prednisone, and continue that for several weeks after I was off the steroid.

Usually people on long-term steroid use are monitored for bone density loss and, if necessary, treated for that side effects as well.

Good nutrition and doing weight-bearing exercises can help keep bones as healthy as possible.

Mica
01-24-2013, 01:08 PM
Okay my doctor told me, and I can't remember why, but she told me that is pretty normal for our bodies(lupus bodies) to stop making it's own vitamins and hormones. Me with VitB and testosterone, and you don't think it's a problem until it happens. Also I have early osteoporosis because I was so young when I started taking all these immuno-supressants(spelling?) that I never got to finish puberty. Also I still haven't got my 14 year old molars.

ItsLupus2007
01-24-2013, 07:54 PM
This is how my dr explained prednisone use to me

Your bones are a bridge that have 2 full time sets of workers on it.

Team P(for Pred)spends all day scrapping off the old paint and getting rid of it(old bone)

Team B(for Bone)spends all day repainting the bridge with new paint(new bone)

Once you are on prednisone all the workers on team b go on break and dont work anymore.Team P is still busy all day scrapping away the bone and this is how you lose bone density and begin osteoporosis.

This is why it is essential that if you are on long term pred that you are on an osteo med to interrupt and stop the team P from continuing their work and you wont lose more bone.As long as you are on the pred you wont make new bone but the osteo med will also keep you from losing and you should remain at the density you are at.

Hope this helps

Mica
01-25-2013, 10:38 AM
Oh thats a good way to explain it, my doctor doesn't explain things and when she does it's in a way only a doctor would understand and gets mad when I ask her to explain it where I can understand. I was on an osteo med but without my insurance I couldn't afford it and my doctor won't fill out the paper work so I can get it for free, she says that she's a doctor and thats not her job to do that and all she had to do was sign and put my prescription with it.